Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Continuous cough, constant tickling in chest and phlegm, episode of choking and clamped throat, lungs seem to be clear. Advice?

Hello, I have had a cough for 6 weeks. I have just finished amoxicillan having taken it for 7 days, three times a day, at 500 mg. I still continue to cough, but it is now more aggressive. My doctor says it is from a post nasal drip . He claims that my lungs are clear, although I have this constant tickle in my chest . I was frightened yesterday as I was eating because I suddenly could not breathe. Logically you would have thought I was choking but it seems as though my throat just clamped. Inhaling was a problem. It was quick and as I swallowed I could breathe again. I have also had a constant phlegm that wont move right around my vocal chords and I try hard to clear it. I have never experienced a cough for so long and I am worried. My doctor insists my lungs are clear after two visits. After choking I went to the hospital they kept me waiting for hours. I will revisit my doctor on Monday. I would appreciate any advice. Thank-you.
Asked On : Tue, 23 Oct 2012
Answers:  3 Views:  1552
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
Constant cough for 6 weeks requires several critical investigations.
1. If you are a smoker, then a ENT consult to exclude throat pathologies
2. Exclude communicable respiratory diseases like TB, especially if you have been in contact with someone with infection (active) or a recent visit to a country with TB
3. Post nasal drip due to allergic or non-allergic rhinitis can cause the same constant cough that worsens at night when you have dust mite allergies

If options 1 and 2 have been excluded, a visit to an Alergist for skin prick test or specific IgE blood test can help find what your allergies are.....antihistamines (long acting) and nasal corticosteroids for 6 weeks (minimum) is recommended.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Pulmonologist Dr. Shashi Dangwal's  Response
The cough that you are experiencing is a result of spasm in your airways. Very often after an episode of viral or bacterial infection, airways become hyper reactive and go into a spasm on getting exposed to allergens. You could also be having post nasal drip as you have phlegm in the throat. Take a montair lc, seroflo inhaler 2 puffs twice a day and a PPI like pantoprazole or omeprazole. Drink plenty of water and do some deep breathing exercises. Hopefully this should go away in few days time.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Thanks for your query
Yes probably your doctor is right because if your chest is clear then with these symptomatology diagnosis of post nasal drip syndrome (PNDS) or more specifically upper airway cough syndrome (UACS) is more consistent with. You need to have anti-histaminics, proton pump inhibitors, smoking ceasation, nasal spray, plenty of water to drink. I think your physician has already prescribed these.
Thank you.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor